1Emergency Physician & Clinical Toxicologist, Prince of Wales Hospital, Australia
2Department of Clinical Chemistry, Liverpool Hospital, Australia
*Corresponding author: Betty S Chan, Emergency Physician & Clinical Toxicologist, Prince of Wales Hospital, Barker Street, Randwick NSW 2031, Australia, Email: firstname.lastname@example.org
Submission: January 12, 2018; Published: February 19, 2018
ISSN: 2578-0042Volume2 Issue4
Recreational drug use is known to cause multiple complications especially with intravenous administration. We describe four patients who developed multi-organ failure including severe hypoxic encephalopathy, rhabdomyolysis, hepatitis and renal failure. This is following intranasal drug use that was subsequently found to be heroin. One patient was a regular user of heroin while the other three had purchased what they believed to be cocaine and was opiate naïve. Heroin substitution for cocaine can cause significant harm when used via the intranasal route in opiate users as well as naïve patients.